Alert archive / California / Tornado Warnings in 2010
Tornado Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this tornado warning at Jan 20, 2010, 2:07 PM PST for Santa Clara County, Santa Cruz County, California. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 2:07 PM PST (22:07 UTC)
- Expired
- Jan 20, 2010, 2:30 PM PST
- In force
- 23 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
Counties Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 17 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 2:07 PM PST | HAIL 1 | 3 N Corralitos, CA | |
| Jan 20, 2:38 PM PST | HAIL 1 | 1 Wsw Morgan Hill, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WFUS56 KMTR 202207 TORMTR CAC085-087-202230- /O.NEW.KMTR.TO.W.0001.100120T2207Z-100120T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 207 PM PST WED JAN 20 2010 THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A * TORNADO WARNING FOR... SANTA CLARA COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE CITY OF MORGAN HILL... SANTA CRUZ COUNTY IN NORTHERN CALIFORNIA... * UNTIL 230 PM PST * AT 202 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO MOVING NORTHEAST AT 35 MPH. THIS STORM MAY PRODUCE QUARTER SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3734 12167 3721 12145 3694 12177 3703 12198 TIME...MOT...LOC 2206Z 219DEG 31KT 3705 12180 $$ BELL
1 follow-up statement
030 WWUS56 KMTR 202227 SVSMTR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 227 PM PST WED JAN 20 2010 CAC085-087-202237- /O.EXP.KMTR.TO.W.0001.000000T0000Z-100120T2230Z/ SANTA CLARA CA-SANTA CRUZ CA- 227 PM PST WED JAN 20 2010 ...THE TORNADO WARNING FOR SANTA CRUZ AND SANTA CLARA COUNTIES WILL EXPIRE AT 230 PM PST... THE SEVERE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE A TORNADO. HOWEVER...HEAVY RAIN...GUSTY WINDS TO 50 MPH...AND HAIL UP TO HALF AN INCH IN DIAMETER IS STILL POSSIBLE. LAT...LON 3734 12167 3721 12145 3694 12177 3703 12198 TIME...MOT...LOC 2227Z 219DEG 31KT 3719 12166 $$ BELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 12:16 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 20, 12:16 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1216 PM PST WED JAN 20 2010
UPDATED MARINE...
.DISCUSSION...AS OF 9:25 AM PST WEDNESDAY...FOCUS REMAINS ON THE
STRONG COLD FRONT AND THUNDERSTORM ACTIVITY FOR THIS AFTN AND
EVENING.
THIS WILL BE BRIEF WITH THE ACTIVE WEATHER...VERY STRONG COLD FRONT
MOVING ONTO THE COAST AT THIS TIME. WINDS HAVE GUSTED ABOVE 60 MPH
IN PLACES...AND RAINFALL RATES HAVE EXCEEDED .6 INCHES PER HOUR.
SOME OF THE DISCRETE CELLS HAVE LOOKED SEVERE ON RADAR...THEREFORE
THERE HAVE BEEN SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED AS
WELL AS A FLASH FLOOD WARNING FOR PETALUMA. WILL TAKE A LOOK AT THE
WIND ADVISORIES/WARNINGS IN EFFECT THAT EXPIRE AT NOON.
NO UPDATES AT THIS TIME.
&&
.AVIATION...AS OF 9:43 AM WEDNESDAY...THE LATEST SATELLITE IMAGE IS
SHOWING A COLD FRONT PASSING OVER THE CALIFORNIA COAST THIS
MORNING. THIS IS RESULTING IN HEAVY RAIN, STRONG SOUTHERLY WIND AND
REDUCED VISIBILITY AT THE TERMINALS THIS MORNING. IT DOES APPEAR THAT
THE STEADY HEAVY RAIN IS ABOUT TO END. HOWEVER...LIGHT RAIN SHOWERS
AND AN OCCASIONAL THUNDERSTORM WILL BE POSSIBLE FOR THE REMAINDER OF
THE DAY INTO THE OVERNIGHT HOURS.
VICINITY OF KSFO...LOW VFR CIGS WILL PREVAIL TODAY WITH PERIODS OF
REDUCED VISIBILITY TO 4SM OR LESS OCCURRING DURING SHOWER ACTIVITY.
WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 KT WITH GUSTS TO
35KT POSSIBLE THROUGH 2200 UTC. SHRA WILL CONTINUE THIS AFTERNOON
WITH A THUNDERSTORM POSSIBLE THROUGH LATE EVENING.
KSFO BRIDGE APPROACH...SIMILAR AS KSFO.
MRY BAY AREA TERMINALS...LOW VFR TO MVFR CIGS WILL PREVAIL TODAY WITH
PERIODS OF REDUCED VISIBILITY TO 4SM OR LESS OCCURRING DURING SHOWER
ACTIVITY. WINDS WILL CONTINUE OUT OF THE EAST SOUTHEAST AT 20 TO 25
KT WITH GUSTS TO 35KT POSSIBLE THROUGH 2200 UTC. SHRA WILL CONTINUE
THIS AFTERNOON WITH A THUNDERSTORM POSSIBLE THROUGH LATE EVENING.
&&
.MARINE...AS OF 12:15 PM WEDNESDAY...WINDS HAVE REALLY DROPPED OFF
BEHIND THE FRONT. THEREFORE HAVE REMOVED ALL GALE AND STORM FORCE
CONDITIONS. SMALL CRAFT ADVISORY WILL REMAIN THROUGH TONIGHT.
TIDE INFORMATION FOR THE GOLDEN GATE...
WEDS AFTERNOON 2:18 PM 4.4 FT
THURS MORNING 3:15 AM 5.4 FT
THURS AFTERNOON 3:19 PM 3.9 FT
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...ALL WATERS TONIGHT.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: MEHLE/LARRY
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 20, 4:00 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 400 AM PST WED JAN 20 2010 CAZ006-505-509-529-530-210200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- 400 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING WITH A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE THROUGH THIS AFTERNOON. LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM THURSDAY AFTERNOON. A COASTAL FLOOD WARNING IS IN EFFECT UNTIL 4 PM WEDNESDAY AFTERNOON. * HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR STRONG WINDS WILL RAMP UP AHEAD OF A STRONG PACIFIC WEATHER SYSTEM. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT UNTIL NOON PST WEDNESDAY. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. LARGE AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM THURSDAY. * HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-508-511>513-516>518-528-210200- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 400 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING WITH A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE THROUGH THIS AFTERNOON. STRONG WINDS WILL DEVELOP AHEAD OF AND WITH THIS STRONG PACIFIC WEATHER SYSTEM. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT UNTIL NOON PST WEDNESDAY. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-210200- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- 400 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS. .DAY ONE...WEDNESDAY GUSTY SOUTH WINDS AND MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING WITH A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 20, 11:32 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1132 AM PST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 5 ENE LOS ALTOS 37.39N 122.00W
01/20/2010 M0.25 INCH SANTA CLARA CA TRAINED SPOTTER
HAIL SIZE APPROXIMATELY 3/16 INCH
0930 AM HAIL 6 N PICO BLANCO CAMPGRO 36.42N 121.81W
01/20/2010 E0.25 INCH MONTEREY CA PUBLIC
PEA SIZE HAIL
1020 AM NON-TSTM WND GST 5 SE DUBLIN 37.67N 121.85W
01/20/2010 E46.00 MPH ALAMEDA CA TRAINED SPOTTER
HEAVY RAIN AND GUSTS UP TO 40 KNOTS
&&
BTENTINGSpecial weather statement, Jan 20, 12:38 PM PST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1238 PM PST WED JAN 20 2010
CAZ511>513-202130-
EAST BAY HILLS AND THE DIABLO RANGE CA-SANTA CLARA VALLEY INCLUDING
SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
1238 PM PST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ...PLUS SANTA
CLARA AND ALAMEDA COUNTIES UNTIL 130 PM PST...
AT 1230 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF SAN JOSE...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL IMPACT HIGHWAY 101 BETWEEN SAN JOSE AND MORGAN
HILLS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3729 12142 3704 12204 3715 12216 3750 12167
3749 12146 3746 12147 3744 12145 3742 12146
3740 12145 3739 12142 3737 12140 3735 12142
3731 12140
TIME...MOT...LOC 2037Z 238DEG 23KT 3725 12180
BELLSpecial weather statement, Jan 20, 1:17 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
117 PM PST WED JAN 20 2010
CAZ006-505>509-512-513-202215-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-NORTH
BAY INTERIOR VALLEYS CA-NORTH BAY MOUNTAINS CA-SAN FRANCISCO CA-SAN
FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
117 PM PST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ...SAN MATEO...SANTA
CLARA...SAN FRANCISCO AND MARIN COUNTIES UNTIL 215 PM PST...
AT 112 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING TOWARD THE COAST. THESE STORMS STRETCHED
FROM OFF THE COAST FROM MARIN COUNTY SOUTHWARD TO NORTHERN SANTA
CRUZ COUNTY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3808 12251 3798 12245 3793 12247 3786 12240
3786 12245 3782 12246 3783 12237 3780 12235
3761 12235 3755 12220 3718 12200 3706 12224
3720 12241 3734 12239 3748 12245 3753 12252
3776 12251 3782 12246 3789 12271 3796 12274
TIME...MOT...LOC 2115Z 225DEG 33KT 3794 12260 3715 12222
BELLSpecial weather statement, Jan 20, 1:45 PM PST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
145 PM PST WED JAN 20 2010
CAZ512-529-202215-
NORTHERN MONTEREY BAY CA-SANTA CRUZ MOUNTAINS CA-
145 PM PST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ COUNTY UNTIL 215 PM
PST...
AT 142 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SANTA CRUZ...MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM
INCLUDE...WATSONVILLE...CORRALITOS...CAPITOLA...SOQUEL...APTOS.
LAT...LON 3691 12184 3696 12190 3695 12195 3695 12202
3704 12195 3699 12173 3689 12177
TIME...MOT...LOC 2144Z 220DEG 34KT 3692 12193
BELLLocal storm report, Jan 20, 1:52 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
152 PM PST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 4 WNW FELTON 37.06N 122.14W
01/20/2010 M0.25 INCH SANTA CRUZ CA TRAINED SPOTTER
SMALL HAIL...PEA SIZE OR LESS
1235 PM HAIL 1 ESE SANTA CRUZ 36.97N 122.02W
01/20/2010 E0.25 INCH SANTA CRUZ CA TRAINED SPOTTER
PEA SIZE HAIL
0100 PM HAIL MT. HAMILTON 37.34N 121.64W
01/20/2010 M0.25 INCH SANTA CLARA CA PUBLIC
LICK OBSERVATORY - PEA SIZE HAIL AND LIGHTNING
0140 PM HAIL 4 ENE SANTA CRUZ 36.99N 121.97W
01/20/2010 M0.25 INCH SANTA CRUZ CA TRAINED SPOTTER
0145 PM HAIL 4 ESE BERKELEY 37.86N 122.23W
01/20/2010 E0.25 INCH ALAMEDA CA TRAINED SPOTTER
LESS THAN PEA SIZE
&&
BTENTINGSpecial weather statement, Jan 20, 1:54 PM PST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
154 PM PST WED JAN 20 2010
CAZ511>513-529-202300-
EAST BAY HILLS AND THE DIABLO RANGE CA-NORTHERN MONTEREY BAY CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
154 PM PST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ AND SANTA CLARA
COUNTIES UNTIL 300 PM PST...
AT 148 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OVER SOUTHEASTERN SANTA CRUZ COUNTY AND
WESTERN SANTA CLARA COUNTY MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MORGAN HILL...MT. HAMILTON
AND SAN MARTIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3689 12179 3705 12207 3746 12164 3748 12147
3745 12145 3742 12146 3738 12141 3735 12142
3731 12140 3727 12144 3724 12144 3721 12140
3717 12139
TIME...MOT...LOC 2153Z 223DEG 29KT 3709 12183
BELLThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:04 PM PST | Special Weather Statement | MTR | Alameda, Contra Costa, Napa, San Benito, San Mateo, Santa Clara and 1 more | 56 min |
| Jan 19, 5:06 PM PST | Special Weather Statement | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 54 min |
| Jan 19, 6:24 PM PST | Special Marine Warning | MTR | 21 min | |
| Jan 19, 6:55 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 18 min |
| Jan 19, 7:24 PM PST | Special Marine Warning | MTR | 36 min | |
| Jan 20, 4:17 AM PST | Coastal Flood Warning | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 8 hr |
| Jan 20, 5:01 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 6 hr |
| Jan 20, 9:01 AM PST | Flash Flood Warning | MTR | Sonoma | 119 min |
| Jan 20, 9:08 AM PST | Severe Thunderstorm Warning | MTR | San Mateo | 22 min |
| Jan 20, 9:17 AM PST | Special Marine Warning | MTR | 28 min | |
| Jan 20, 9:29 AM PST | Severe Thunderstorm Warning | MTR | Monterey | 22 min |
| Jan 20, 11:06 AM PST | Flash Flood Warning | MTR | Sonoma | 3 hr |
| Jan 20, 11:46 AM PST | Small Craft Advisory | MTR | 64 hr | |
| Jan 20, 12:38 PM PST | Special Weather Statement | MTR | Santa Clara | 52 min |
| Jan 20, 1:45 PM PST | Special Weather Statement | MTR | Santa Cruz | 30 min |
| Jan 20, 1:54 PM PST | Special Weather Statement | MTR | Santa Clara | 66 min |
| Jan 20, 2:16 PM PST | Special Weather Statement | MTR | Santa Clara, Santa Cruz | 59 min |
| Jan 20, 2:21 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 24 min |
| Jan 20, 2:42 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 33 min |
| Jan 20, 3:05 PM PST | Special Weather Statement | MTR | Monterey | 25 min |
Nearby
Tornado Warnings in California, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.